Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 121, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 22, 2000, 4:44 PM EDT for Ware County, Georgia; Baker County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2000, 4:44 PM EDT (20:44 UTC)
- Expired
- Jun 22, 2000, 5:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Baker County, FL, Ware County, GA
The radar
The Moody AFB radar (KVAX), 66 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 336 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
390 WUUS52 KJAX 222045 SVRJAX FLC003-GAC299-222115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 444 PM EDT THU JUN 22 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BAKER COUNTY IN NORTHEAST FLORIDA SOUTHEASTERN WARE COUNTY IN SOUTHEAST GEORGIA * UNTIL 515 PM EDT * AT 444 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER EXTREME NORTH CENTRAL BAKER COUNTY...OR ABOUT 17 MILES SOUTHEAST OF FARGO...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL MOVE OVER... THE SOUTHERN PORTION OF THE OKEFENOKEE SWAMP HAIL...INTENSE LIGHTNING...VERY HEAVY RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. $$ CARROLL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:10 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 22, 3:10 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 310 PM EDT THU JUN 22 2000 RADAR SHOWS STRONGEST CONVECTION W OF A LINE FROM OCF TO AMG. THIS ASSOCIATED MOSTLY WITH SFC TROUGH EXTENDING FROM SC TO CENTRAL GA AND VORT LOBE OVER N FL. SEV TSTM WATCH FOR NRN COUNTIES UNTIL 8 PM. FORECAST...MODELS FAIRLY SIMILAR WITH THIS PACKAGE BUT DO SHOW SOME SIGNS OF DISAGREEMENT STARTING FRI. MODELS DROP SFC TROUGH SWD DURING THE PD WITH RIBBON OF HIGH MEAN RH EXTENDING JUST SE OF TROUGH. SFC RIDGE S OF CWA WILL CONTINUE TO MEANDER NEAR S FL THEN MAKE PROGRESS NWD ON SUN. AT UPPER LEVELS...A VORT LOBE WILL BEGIN TO DRIFT SE OVER SE GA AND MAY SERVE TO ENHANCE SHOWERS LATE TONIGHT. MAIN AREA OF VORT ADVECTION WILL BE FOCUSED E OF VLD-CTY LINE AND PERHAPS A LITTLE FARTHER E ON SAT. THINK ETA HAS INITIALIZED BETTER WITH 18Z SFC ANALYSIS WITH THE NGM A CLOSE SECOND. THEREFORE WILL BASE FORECAST MAINLY OFF THE ETA MODEL. WILL HAVE HIGHEST POPS S ALTHOUGH A LITTLE UNSURE ABOUT SAT FOR SE GA. MODELS INDICATE DRIER AIR COMING INTO SE GA LATE FRI AND SAT. MESO-ETA PROGGING PW DROPPING TO 1.4 INCHES BUT WITH MOD INSTABILITY AND VORT LOBE HANGING ON OVER CENTRAL GA WILL GO CHANCE POPS. WILL TRY GO A LITTLE BELOW MOS TEMP GUIDANCE. THANK MLB FOR COORDINATION. MARINE...NO HIGHLIGHTS. WINDS TO REMAIN SLY AT 10-15 KT...WITH SEAS ESTIMATED 2-3 FT BASED ON BAR PILOT REPORT AND GRAYS REEF BUOY. AXIS OF MOISTURE OVER MARINE WATERS WILL KEEP CHANCE SHRA AND TSRA THERE. PRELIM... AMG 72/94/70/93 3423 SSI 75/89/74/89 3524 JAX 73/91/73/91 3636 GNV 72/90/72/91 3636 02 .JAX... .GA...NONE. .FL...NONE.
In the hours before
Special weather statement, Jun 22, 12:00 PM EDT, 4 hours 44 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-221630- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT THU JUN 22 2000 A SURFACE TROUGH OF LOW PRESSURE ACROSS CENTRAL GEORGIA... IN COMBINATION OF A WEAK MID LEVEL DISTURBANCE...WILL HELP TRIGGER SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO THE EARLY EVENING. STEERING CURRENTS ARE WEAK...BUT ARE EXPECTED TO SLIGHTLY INCREASE IN SPEED AND WITH A MORE WESTERLY COMPONENT. THIS WOULD TEND TO FOCUS MOST OF THE CONCENTRATION OF THUNDERSTORMS CLOSER TO THE EAST COAST. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE LATE THIS AFTERNOON AND EARLY EVENING WITH LARGE HAIL AND STRONG WIND GUSTS THE MAIN THREATS. MOST OF THE STORMS WILL PRODUCE RAINFALL AMOUNTS OF A HALF TO ONE INCH BUT SOME OF THE STRONGER STORMS MAY PRODUCE AS MUCH AS 2 OR 3 INCHES. ALL OF THE THUNDERSTORMS WILL BE CAPABLE OF FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. STORM SPOTTERS SHOULD BE ALERT FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.
Special weather statement, Jun 22, 12:00 PM EDT, 4 hours 44 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-222130- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT THU JUN 22 2000 A SURFACE TROUGH OF LOW PRESSURE ACROSS CENTRAL GEORGIA... IN COMBINATION OF A WEAK MID LEVEL DISTURBANCE...WILL HELP TRIGGER SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO THE EARLY EVENING. STEERING CURRENTS ARE WEAK...BUT ARE EXPECTED TO SLIGHTLY INCREASE IN SPEED AND WITH A MORE WESTERLY COMPONENT. THIS WOULD TEND TO FOCUS MOST OF THE CONCENTRATION OF THUNDERSTORMS CLOSER TO THE EAST COAST. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE LATE THIS AFTERNOON AND EARLY EVENING WITH LARGE HAIL AND STRONG WIND GUSTS THE MAIN THREATS. MOST OF THE STORMS WILL PRODUCE RAINFALL AMOUNTS OF A HALF TO ONE INCH BUT SOME OF THE STRONGER STORMS MAY PRODUCE AS MUCH AS 2 OR 3 INCHES. ALL OF THE THUNDERSTORMS WILL BE CAPABLE OF FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. STORM SPOTTERS SHOULD BE ALERT FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:29 PM EDT | Severe Thunderstorm Warning | JAX | Jeff Davis | 31 min |
| Jun 22, 3:49 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Wayne | 41 min |
| Jun 22, 5:21 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 24 min |
| Jun 22, 5:30 PM EDT | Severe Thunderstorm Warning | JAX | Charlton | 45 min |
| Jun 22, 5:55 PM EDT | Severe Thunderstorm Warning | JAX | Brantley | 35 min |
| Jun 22, 6:11 PM EDT | Severe Thunderstorm Warning | JAX | Ware | 34 min |
| Jun 22, 6:32 PM EDT | Severe Thunderstorm Warning | JAX | Clinch | 28 min |
| Jun 22, 3:33 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 27 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.